Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Neuropathy - Celery Seed
Jun 22, 2005

I have AIDS and have neuropathy in my feet and lower legs. What can I do to treat this or improve it. I just heard about taking celery seed capsules. Do you know anything about that? Any suggestions will be most appreciated.

Response from Dr. Henry

HIV itself can cause neuropathy so effective treatment of HIV with antiretrovirals. Some antiretrovirals (such as the D drugs D4T, ddI) can cause peripheral neuropathy so if you are taking any drugs like that (some non-HIV drugs can also aggravate peripheral neuropathy) you need to discuss with your HIV doc whether a switch to another medication is an option. Vitamins deficiiency and some other medical conditions (like diabetes) can also cause a neuropathy so an good evaluation is needed to sort out the most likely cause and devise a treatment plan. There are many medications that can sometimes alleviate the discomfort of neuropathy (a wide range from ibuprogen to narcotics to amitryptiline to Neurontin to several topical creams) that can be tried to see what works best for an individual patient if the underlying cause of the neuropathy cannot be identified or reversed. KH



Previous
Allergic to Bactrim?
Next
light & laser treatments

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement